Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 54, NWS Amarillo, TX

November 12, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Nov 12, 2011, 5:45 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 12, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 5:45 AM CST (11:45 UTC)
In effect from
Nov 12, 2011, 11:00 AM CST
Expired
Nov 12, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3962 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS84 KAMA 121145
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
545 AM CST SAT NOV 12 2011

OKZ001>003-TXZ001>020-122200-
/O.UPG.KAMA.FW.A.0049.111112T1700Z-111113T0000Z/
/O.NEW.KAMA.FW.W.0054.111112T1700Z-111113T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
545 AM CST SAT NOV 12 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40
  MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING AND CONTINUE
  THROUGHOUT THE AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR 15
  PERCENT THIS AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP THIS
  AFTERNOON. CONDITIONS WILL IMPROVE AROUND SUNSET AS RELATIVE
  HUMIDITY VALUES INCREASE AND WINDS RAPIDLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
586 
WWUS84 KAMA 122048
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
248 PM CST SAT NOV 12 2011

OKZ001>003-TXZ001>020-130000-
/O.CON.KAMA.FW.W.0054.000000T0000Z-111113T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
248 PM CST SAT NOV 12 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT WILL
  CONTINUE THROUGH EARLY THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 6 PM
  THIS EVENING. CONDITIONS WILL IMPROVE AROUND SUNSET AS RELATIVE
  HUMIDITY VALUES INCREASE AND WINDS RAPIDLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 12, 5:28 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 12, 5:28 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
528 AM CST SAT NOV 12 2011

.DISCUSSION...
LITTLE CHANGE TO THIS FORECAST PACKAGE FROM WHAT WAS SEEN YESTERDAY.
GENERALLY DRY WEATHER EXPECTED FOR THE NEXT 7 DAYS AT LEAST. LEESIDE
SFC TROF TO DEEPEN TODAY AND WILL RESULT IN BREEZY TO WINDY
CONDITIONS ACROSS THE TX AND OK PNHDLS. EXTENSIVE HIGH LEVEL CLOUD
COVER WILL LIKELY HINDER THE MIXING PROCESS SOMEWHAT TODAY. SLIGHTLY
WARMER TEMPS SEEN FOR TODAY...BUT CLOUD COVER WILL LIKELY TEMPER THE
AMOUNT OF WARMING COMPARED TO WHAT COULD BE REALIZED GIVEN STRONG
LOW LEVEL DOWNSLOPE WINDS.

SHORT RANGE MODELS ARE IN MUCH BETTER AGREEMENT THIS MORNING WITH
RESPECT TO HANDLING NEXT UPPER LEVEL STORM SYSTEM CURRENTLY AFFECTING
SW UNITED STATES. THEY ALL AGREE NOW THAT THIS FEATURE WILL WEAKEN
FURTHER AND MOVE ACROSS TO OUR S AS AN OPEN WAVE LATER MONDAY. IT
STILL APPEARS THIS UPPER LEVEL TROF WILL BE A DRY ONE FOR SRN HIGH
PLAINS. IN ADDITION...A COUPLE COLD FRONTS ARE SLATED TO PASS THRU
THE REGION DURG NEXT 7 DAYS WITH LITTLE TO NO FANFARE OTHER THAN A
WIND SHIFT TO THE NW OR N AND COOLER TEMPS. ALL POPS NEAR ZERO FOR
THIS PCKG.

ANDRADE

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS SOUTHWEST WINDS
INCREASE INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS AND RELATIVE
HUMIDITY VALUES FALL TO NEAR 15 PERCENT. CONDITIONS ARE EXPECTED TO
IMPROVE AROUND SUNSET THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS
ARE APOSSIBLE ON SUNDAY ACROSS MUCH OF THE WESTERN AND CENTRAL
OKLAHOMA AND TEXAS PANHANDLES DUE TO BREEZY SOUTHWEST WINDS AND
MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. NEITHER ELEVATED
NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FOR THE
BEGINNING AND MIDDLE OF NEXT WEEK.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                73  42  70  43  61 /   0   0   0   0   5
BEAVER OK                  74  39  69  41  61 /   0   0   0   0   5
BOISE CITY OK              70  37  66  36  59 /   0   0   0   0   5
BORGER TX                  75  48  72  46  61 /   0   0   0   0   5
BOYS RANCH TX              73  40  69  42  61 /   0   0   0   0   5
CANYON TX                  73  41  71  43  61 /   0   0   0   0   5
CLARENDON TX               77  45  73  47  64 /   0   0   0   0   5
DALHART TX                 71  36  68  36  59 /   0   0   0   0   5
GUYMON OK                  76  39  72  39  61 /   0   0   0   0   5
HEREFORD TX                73  41  69  42  62 /   0   0   0   0   5
LIPSCOMB TX                74  42  70  44  61 /   0   0   0   0   5
PAMPA TX                   75  45  70  44  62 /   0   0   0   0   5
SHAMROCK TX                77  47  73  47  65 /   0   0   0   0   5
WELLINGTON TX              78  47  74  49  67 /   0   0   0   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Nov 11, 6:06 PM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CST FRI NOV 11 2011

OKZ001>003-TXZ001>020-121100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
606 PM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES BETWEEN 11 AM AND 6 PM CST SATURDAY DUE TO WEST TO
SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS...DRY GRASSES...
AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES
FROM LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON
ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS
PANHANDLES DUE TO BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES NEAR 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY.

BEAL/JACKSON

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.